Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 24, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 12, 2025, 6:35 PM CST for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 6:35 PM CST (00:35 UTC)
- Expired
- Feb 12, 2025, 7:30 PM CST
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clarke County, MS, Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 1:32 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
268
WFUS54 KJAN 130035
TORJAN
MSC023-061-067-130130-
/O.NEW.KJAN.TO.W.0024.250213T0035Z-250213T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
635 PM CST Wed Feb 12 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Jasper County in east central Mississippi...
Southwestern Clarke County in east central Mississippi...
Northeastern Jones County in southeastern Mississippi...
* Until 730 PM CST.
* At 635 PM CST, a severe thunderstorm capable of producing a tornado
was located near Hebron, or 9 miles northwest of Ellisville, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Soso and Laurel around 640 PM CST.
Moss around 645 PM CST.
Sandersville around 650 PM CST.
Stafford Springs and Heidelberg around 700 PM CST.
Goodwater around 705 PM CST.
Barnett around 710 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3183 8876 3183 8894 3169 8895 3165 8923
3176 8930 3201 8888 3184 8872
TIME...MOT...LOC 0035Z 241DEG 43KT 3167 8934
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CR3 follow-up statements
380
WWUS54 KJAN 130052
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
652 PM CST Wed Feb 12 2025
MSC023-061-067-130130-
/O.CON.KJAN.TO.W.0024.000000T0000Z-250213T0130Z/
Jasper MS-Clarke MS-Jones MS-
652 PM CST Wed Feb 12 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
SOUTHEASTERN JASPER...SOUTHWESTERN CLARKE AND NORTHEASTERN JONES
COUNTIES...
At 651 PM CST, a severe thunderstorm capable of producing a tornado
was located near Moss, or near Laurel, moving northeast at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Heidelberg and Sandersville around 655 PM CST.
Stafford Springs around 700 PM CST.
Goodwater around 705 PM CST.
Barnett around 710 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3183 8876 3183 8894 3169 8895 3168 8915
3177 8921 3201 8888 3184 8872
TIME...MOT...LOC 0051Z 241DEG 43KT 3177 8913
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
CR520
WWUS54 KJAN 130101
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
701 PM CST Wed Feb 12 2025
MSC023-061-067-130130-
/O.CON.KJAN.TO.W.0024.000000T0000Z-250213T0130Z/
Jasper MS-Clarke MS-Jones MS-
701 PM CST Wed Feb 12 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
SOUTHEASTERN JASPER...SOUTHWESTERN CLARKE AND NORTHEASTERN JONES
COUNTIES...
At 700 PM CST, a severe thunderstorm capable of producing a tornado
was located near Sandersville, or 12 miles northeast of Laurel,
moving northeast at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Stafford Springs, Heidelberg, and Goodwater around 705 PM CST.
Barnett around 710 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3183 8876 3183 8894 3178 8894 3174 8905
3184 8912 3201 8888 3184 8872
TIME...MOT...LOC 0100Z 241DEG 43KT 3183 8901
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
CR365
WWUS54 KJAN 130111
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
711 PM CST Wed Feb 12 2025
MSC061-067-130121-
/O.CAN.KJAN.TO.W.0024.000000T0000Z-250213T0130Z/
Jasper MS-Jones MS-
711 PM CST Wed Feb 12 2025
...THE TORNADO WARNING FOR SOUTHEASTERN JASPER AND NORTHEASTERN JONES
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CST for east central
Mississippi.
&&
LAT...LON 3184 8873 3183 8884 3183 8891 3199 8891
3201 8888 3184 8872
TIME...MOT...LOC 0111Z 241DEG 43KT 3189 8887
$$
MSC023-130130-
/O.CON.KJAN.TO.W.0024.000000T0000Z-250213T0130Z/
Clarke MS-
711 PM CST Wed Feb 12 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
SOUTHWESTERN CLARKE COUNTY...
At 711 PM CST, a severe thunderstorm capable of producing a tornado
was located over Goodwater, or 13 miles southwest of Quitman, moving
northeast at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Barnett and Goodwater around 715 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3184 8873 3183 8884 3183 8891 3199 8891
3201 8888 3184 8872
TIME...MOT...LOC 0111Z 241DEG 43KT 3189 8887
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
CRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 5:51 PM CST, 44 minutes earlier.
Area forecast discussion, Feb 12, 5:51 PM CST, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
551 PM CST Wed Feb 12 2025
...New AVIATION...
.DISCUSSION...
Issued at 204 PM CST Wed Feb 12 2025
Tonight:
Storms exit the area late this evening from west to east with
cooler air moving in behind. This will result in a night with lows
across the area in the 30s for most north of I-20 and 40s to the
south. Freezing temperatures are possible in southeast Arkansas.
Through mid week next week:
Otherwise, ongoing forecast thinking remains unchanged and the
previous extended forecast is attached below, with the next storm
threat anticipated on Saturday when a significant severe weather
event is possible. An "Enhanced" (3 out of 5) risk for severe
weather remains valid for much of the area on Saturday. /86/
Previous Discussion:
Thursday through Tuesday:
Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.
Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.
Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/
&&
.AVIATION...
(00Z TAFS)
Issued at 542 PM CST Wed Feb 12 2025
A mix of conditions were observed at 2330Z with VFR conds still
over se MS but SHRA/TSRAs will move across se MS through 03Z. The
back edge of the SHRA/TSRA has cleared HEZ-GLH-GWO. Otherwise,
IFR/LIFR conds are expected to prevail through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but wl take until
after 21Z to become VFR areawide. A gusty s-se wind to 20kts wl
shift to the nw and be gusty 20-22kts tonight as a cold front
moves across the region. This gusty nw wind will continue Thu
before subsiding by the end of the TAF period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 40 51 35 62 / 100 0 0 10
Meridian 43 55 33 61 / 100 0 0 10
Vicksburg 39 49 35 60 / 50 0 0 10
Hattiesburg 48 61 38 66 / 100 0 0 20
Natchez 42 52 38 63 / 50 0 0 20
Greenville 34 44 31 54 / 20 0 0 10
Greenwood 36 47 32 58 / 70 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 8 PM CST this evening for MSZ028>033-037>039-
043>046-048>057-059-060.
LA...None.
AR...None.
&&
/LP/22In the hours before
Local storm report, Feb 12, 3:42 PM CST, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
342 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Tstm Wnd Dmg 1 WNW Meadville 31.48N 90.91W
02/12/2025 Franklin MS Emergency Mngr
Trees and powerline down off of McNair Rd.
&&
DBLocal storm report, Feb 12, 5:18 PM CST, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
518 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Tstm Wnd Dmg 2 W Brookhaven 31.58N 90.47W
02/12/2025 Lincoln MS Emergency Mngr
Couple of trees down west of Brookhaven.
&&
DBLocal storm report, Feb 12, 5:23 PM CST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
523 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Tornado 3 ENE Columbia 31.27N 89.78W
02/12/2025 Marion MS Emergency Mngr
Lakeview subdivision has damage and trees
down. A couple of homes in the area as well
as businesses received damage.
&&
DBLocal storm report, Feb 12, 6:12 PM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
612 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Tstm Wnd Dmg 3 NW Center Ridge 31.97N 89.51W
02/12/2025 Smith MS Public
Tree down across cr 90.
&&
CELocal storm report, Feb 12, 6:13 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
613 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Tstm Wnd Dmg 3 NNE Mize 31.91N 89.53W
02/12/2025 Smith MS Emergency Mngr
Tree down on cr 79.
&&
CELocal storm report, Feb 12, 6:30 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
630 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM Tstm Wnd Dmg 2 NW Seminary 31.58N 89.53W
02/12/2025 Covington MS Emergency Mngr
Trees down off of Cothren Road and Highway
49. Possible tornado.
&&
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:01 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Lauderdale and 3 more | 4 hr |
| Feb 12, 6:46 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 74 min |
| Feb 12, 7:09 PM CST | Tornado Warning | JAN | Clarke | 51 min |
| Feb 12, 7:59 PM CST | River Flood Warning | JAN | Simpson | 37 hr |
| Feb 12, 8:28 PM CST | River Flood Warning | JAN | Carroll, Leflore | 38 hr |
| Feb 13, 10:14 AM CST | River Flood Warning | JAN | Marion | 21 days |
| Feb 13, 10:54 AM CST | River Flood Warning | JAN | Sunflower | 7 days |
| Feb 13, 11:32 AM CST | River Flood Advisory | JAN | Adams, Wilkinson | 11 days |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.